Jump to content

Insomnia Yet Again - Critical Decisions To Make


[Li...]

Recommended Posts

Looking through my post history, I see that around August of last year, I was in a bad situation similar to where I am in now.  Luckily, it's nowhere near the situation 2 years ago.  I managed to salvage my situation by switching from Ativan to 2mg of Klonopin.  Oh yes, I'm also on 1000mg of Depakote ER and have the wonderful bipolar NOS (not otherwise specified) diagonisis.  Not to say that my sleep was perfect, I had an odd sleep schedule where I couldn't fall asleep until 4 AM but heck at least I slept for 8 hours without issues.  I haven't drank alcohol in over 2 years either.

 

However, almost a year has passed and now I am having horrible insomnia again.  My doctor is agreeing to updose the Klonopin to try and solve the insomnia issue.  However, I know that even if this does work, it may only be another x number of months until I have to updose again.  Eventually there's going to be a point where I won't be able to updose anymore.  I know from personal experience that 20mg of valium in a crosstaper slows down my breathing to near death so I can't do a crosstaper anymore.  I'd love to get off the meds, but if I'm not sleeping at all now while being compliant with the meds and withdrawing is just going to cause more withdrawal effects I really have no options do I?

 

Unless of course, in the year I've been gone, there's some sort of amazing advancement in insomnia treatment / benzo withdrawal that I don't know about.  That's what I'm asking for here.  I mean, hey, just a year ago, cell phones couldn't do a lot of the stuff that they do just 1 year later, so why not with psychiatric meds?  lol  Any help would be appreciated.

Link to comment
Share on other sites

Hello LifeInChaos,

 

I'm sorry to tell you that not much is new in the world of benzodiazepine withdrawal, a slow taper and freedom are still your best bet.  I looked at your first post in Dec 2008 and felt so bad that you're still trapped in this nightmare after all of this time.  I hope you can find your way to freedom.

 

Pam

 

 

Link to comment
Share on other sites

I remember when I had to do my first updose because of insomnia....Dr thought it was an easy fix :tickedoff:

I am suffering from it somewhat again, but I will Never become a slave to benzos again. S L O W and steady is the only way my friends here tell me will bring me the freedom I so long for. I just wanted you to know that you are not alone and just remember that you are worth the joy life can be!

Link to comment
Share on other sites

how are you doing, I'm 5 months off and sill struggling most days.  Sleep is a big problem, 2-3 hrs for the last 2 nights.    Really don't know what the solution is.  2 years ago i was sleeping 7-9 hrs/night.
Link to comment
Share on other sites

I just logged on and saw your post, I am in the middle of the 10mgs Valium stretch, at 11 mgs I was sleeping fine.

But then of course, immediately after cutting that night sleep was not good. I am trying day by day just to make it thru the depression :'( I am looking desperately for anything natural that will help with the immenent w/d. My body has been giving me sleep every other night that satisfies my need for it. But that is only if I remain in bed and doze for most of the am. I read about other people walking and being active and wonder if I am this way because of my underlying diagnosis of Panic Disorder and OCD, or if it is ALL drug related. July 4th is the cut to 9mgs and I am so scared.............Please let me know if you have found relief and how.

ChicoMarsha

Link to comment
Share on other sites

My sleep is extremely weird now.  I'm practically blacking out in the early evening for no reason which sets me up to stay up all night.  I haven't changed any dosage either.  Very weird.
Link to comment
Share on other sites

The only way I could sleep while taking klonopin was to take more klonopin, because it was what was causing my insomnia in the first place. Viscious cycle... I know you will be free one day here soon!  :yippee:
Link to comment
Share on other sites

I like Holly also found that Klonopin eventually messed up sleep cycle even more. It also caused memory and speech problems ( not being able to recall word) I would never take K again. I am down from 2mg to.25 and will never look back.

 

Do I have the solution for insomnia. No, but I am working on it and plan to post what is working and not working.

Good luck and do your research on Klonopin or any benzo.

Ev

 

Link to comment
Share on other sites

  • 3 weeks later...

Unfortunately, I was forced into an updose to 3mg of Klonopin and now to 1250mg of Depakote ER.  It only took a few weeks before the meds stopped working again.  They keep wanting me to updose or switch back to Ativan and go into a state psych ward.  My family will not let me live with them if I try to withdraw and do not take medication and I will be homeless.  How can I withdraw from two meds if I'm not even able to sleep while on them?

 

Depakote ER would have to be withdrawn first and I would have to switch to regular Depakote first.  You need a compound pharmacy to do the proper Depakote cuts but I cannot afford any of this.  Aren't I going to get a seizure if I keep staying up like this?  What do you do when you have no money and no support from your family?  I'm thinking of telling my family tomorrow that I'm going to do a overdose on the klonopin and kill myself in order to get them to listen.  Is this the kind of ultimatum that I have to pull in order to get some support from them?  I'm really really out of options this time and I am desperate for any type of help.  :-[

Link to comment
Share on other sites

Yeah, I have a shrink but she doesn't really understand my situation.  I haven't gotten any sleep at all in the past 2 or 3 days.  The days before maybe I got 1 hour.
Link to comment
Share on other sites

I'm soooo sorry you're going through so much right now. I know it has to be especially tough when you don't get much needed sleep. Do you have a medical doctor too or are you just seeing a psychiatrist? You may want to give them a call and tell them outright about how bad your situation is.  Do you have any friends near by?

 

 

Link to comment
Share on other sites

×
×
  • Create New...